MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 1650
Medical Device Problem Codes Battery Problem (2885); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Additional information has been requested regarding the patient's weight and relevant history, but it was not available at the time of this report.If additional information is received, the event will be updated and a supplemental report will be sent.Additional products: heartware ventricular assist system ¿ battery, model #: 1650 / catalog #: 1650 / expiration date: 30-jun-2019 / serial#: (b)(4), udi #: (b)(4), device available for evaluation.No, device evaluation anticipated, but not yet begun , mfg date: 12-jun-2018, labeled for single use: no.(b)(4).Information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that after routine log file review, it was indicated that the batteries exhibited communication errors.The batteries will be replaced.No patient complications have been reported as a result of this event.
 
Event or Problem Description
It was further reported that the controller had an unexpected loss of power.The controller remains in use.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for additional event information.Additional products: d1: heartware ventricular assist system ¿ controller 2.0 d4: model #: 1420 / catalog #: 1420 / expiration date: 30-apr-2019 / serial or lot#: (b)(6), udi #: (b)(4), d9: no, h3: no, device evaluation anticipated, but not yet begun h4: mfg date: 24-apr-2018 h5: no h6: patient ime code(s): e2403, h6: imf code(s): f26, h6: img code(s): g04035, h6: fda device code(s): a0708, h6: fda results code(s): c21, h6: fda conclusion code(s): d16.Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Additional devices: serial# (b)(6).H6:fda method code(s): b15, b17.H6:fda result code(s): c04.H6:fda conclusion code(s): d15, d02.Serial# (b)(6).H6:fda method code(s): b15, b17.H6:fda result code(s): c04.H6:fda conclusion code(s): d02.Product event summary: the controller (b)(6) and one (1) battery (b)(6) were not returned for evaluation.One (1) battery (b)(6) was returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.Failure analysis of (b)(6) revealed that the battery passed visual inspection and functional testing.Log file analysis revealed that the controller in use during the reported event (b)(6) contained a feature that records whether a power source experienced a communication error or a disconnection within each 15 minute interval.Analysis of the data log file revealed several instances involving (b)(6) and (b)(6) where the batteries relative state of charge (rsoc) was between 101-201, which is indicative of a communication error.Review of the event log files revealed a controller power-up with associated pump start event logged on (b)(6) 2021 at 07:39:53.The data point recorded prior the loss of power revealed that a power adapter was connected to power port one (1) and (b)(6) was connected to power port two (2) with 96% rsoc.The data point recorded after the loss of power revealed that bat930146 was connected to power port one (1) and no power source was connected to power port two (2).The controller was without power for 18 seconds.No anomalies were observed leading up to the losses of power.As a result, the reported event was confirmed.There is no evidence the lubrication servicing was performed on (b)(6).A power source lubrication procedure had been performed on (b)(6) in accordance with the requirements under fsca cvg-18-q4-19 on 18/jun/2018.Possible root causes of the communication errors can be attributed to a momentary disconnection on the communication pins of the controller, the controller not receiving responses from the batteries, and/or due to the packet error checking method detecting bit errors.A possible root cause of the loss of power can be attributed to a disconnection of both power sources and/or to an intermittent disconnection on one or both power sources.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key12267469
Report Number3007042319-2021-05560
Device Sequence Number4486459
Product Code DSQ
UDI-Device Identifier00888707002646
UDI-Public00888707002646
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2019
Device Model Number1650
Device Catalogue Number1650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2021
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer08/04/2021
09/30/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date08/10/2021
10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD; 1103 VAD
Patient Age59 YR
Patient Weight58